Alert archive / Arizona / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 12, 2020, 3:26 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 3:26 PM MST (22:26 UTC)
- Expired
- Apr 12, 2020, 4:00 PM MST
- In force
- 34 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 13 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WUUS55 KVEF 122226
SVRVEF
AZC015-NVC003-122300-
/O.NEW.KVEF.SV.W.0001.200412T2226Z-200412T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
326 PM PDT Sun Apr 12 2020
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Western Mohave County in northwestern Arizona...
Central Clark County in southern Nevada...
* Until 400 PM PDT/400 PM MST/.
* At 325 PM PDT/325 PM MST/, a severe thunderstorm was located 9
miles south of Railroad Pass, or 10 miles southwest of Boulder
City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Boulder City, Willow Beach, and Highways 95 and 93 south of
Boulder City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3578 11504 3595 11499 3591 11454 3565 11462
TIME...MOT...LOC 2225Z 283DEG 16KT 3585 11493
HAIL...1.00IN
WIND...60MPH
$$
STEELE1 follow-up statement
216
WWUS55 KVEF 122247
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
347 PM PDT Sun Apr 12 2020
AZC015-NVC003-122300-
/O.CON.KVEF.SV.W.0001.000000T0000Z-200412T2300Z/
Mohave AZ-Clark NV-
347 PM PDT Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
PDT/400 PM MST/ FOR WESTERN MOHAVE AND SOUTHEASTERN CLARK COUNTIES...
At 347 PM PDT/347 PM MST/, a severe thunderstorm was located 10 miles
south of Boulder City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Willow Beach and Highway 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3575 11495 3589 11491 3588 11455 3565 11462
TIME...MOT...LOC 2247Z 283DEG 16KT 3583 11481
HAIL...1.00IN
WIND...60MPH
$$
STEELEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:41 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 12, 1:41 PM MST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 141 PM PDT Sun Apr 12 2020 .SYNOPSIS...Parts of the area could see showers and isolated thunderstorms through Monday as well as breezy conditions. Dry weather is expected Tuesday through Thursday with temperatures below normal Monday and Tuesday and above normal Wednesday and Thursday. Another system could bring more shower activity and slightly cooler temperatures to the area on Friday before warm and dry weather returns for the weekend. && .SHORT TERM...tonight and Monday. Shower and thunderstorm chances continue this evening across portions of Mohave, Clark, Inyo, southern Nye and northeast San Bernardino counties with chances primarily east of Las Vegas overnight including the Colorado River Valley and Mohave County. Windy conditions in the Western Mojave Desert early in the evening is expected to decrease overnight. On Monday, shower chances linger across portions of Mohave County with dry conditions and below normal temperatures. Winds are forecast to increase late in the afternoon Monday in northern Inyo County, across the Western Mojave Desert and across the southern Great Basin. Tuesday through Saturday...models have a dry northwest flow over the area Tuesday and Wednesday which then transitions to westerly ahead of an approaching upstream system moving south parallel to the coastline. This system could bring another round of showers to the area on Friday. Temperatures remain on the cool side of normal Tuesday before warm back to normal or above Wednesday and Thursday. Next weekend looks dry and mild with above normal temperatures. However, there is some uncertainty with that and this lowers forecast confidence. .AVIATION...For McCarran...South to southwest winds gusting 25 to 30 knots will continue through sunset ahead of a cold front. As the front draws closer this evening, winds will lull, clouds will increase and ceilings will lower. The front is expected to come through shortly before midnight, with winds shifting to northerly, and the best chance of light showers and ceilings below 5000 feet coming between midnight and 4 AM. Ceilings will rise and clouds will scatter out Monday morning. Winds will be tricky, as high resolution models show north northwest winds coming through the Yucca Gap and northeast winds coming through the Apex Gap Monday morning. These winds often converge right over the airfield, causing forecasting and runway configuration headaches. For the rest of southern Nevada, northwest Arizona and southeast California...A cold front was over the southern Great Basin this afternoon, with gusty south southwest winds over the Mojave Desert and gusty north winds, lower cloud ceilings, and spotty rain and snow showers over the southern Great Basin. As this front sags south this evening, the wind shift, lower ceilings, and chances for rain and snow showers will spread south with it. Clouds will lift and decrease over the southern Great Basin Monday morning, and over the Mojave Desert Monday evening. North winds gusting 20 to 30 knots can be expected over much of the area Monday, with the strongest winds northwest of I-15. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2020Severe Thunderstorm Warnings in Nevada, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.